Image Collection: Papules, Scales, Plaques and Eruptions

Change Category

Close

37. Picture of Gingival Hyperplasia from Phenytoin

Picture of Gingival Hyperplasia from Phenytoin
Image Source: Color Atlas of Pediatric Dermatology Samuel Weinberg, Neil S. Prose, Leonard Kristal Copyright 2008, 1998, 1990, 1975, by the McGraw-Hill Companies, Inc. All rights reserved.
37of47

Gingival hyperplasia from phenytoin. The mechanisms of adverse reactions to drugs vary. Some, like the urticarial or eczematous, are clearly based on an allergic or immunologic mechanism; others are utterly obscure in mechanism. Such is the gingival hyperplasia caused by phenytoin. Since it occurs in almost all patients receiving the drug, all one can say is that the effect probably is within the normal pharmacologic action of the drug.

Image Source: Color Atlas of Pediatric Dermatology Samuel Weinberg, Neil S. Prose, Leonard Kristal Copyright 2008, 1998, 1990, 1975, by the McGraw-Hill Companies, Inc. All rights reserved.

Guide to understanding the Image Gallery categories: